Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Drying and peeling of skin. Suffering from cellulitis. Taking antibiotics. Normal?

Hi. My husband got cellulitis. He's has antibiotics and finished he's course. Its all drying out now. The skin where the redness was is all dry and peeling off. Is this normal? And where the main point of cellulitis was aslo drying and a fluid like water comming out from underneath. Is this also normal? Its quite itchy.
Asked On : Fri, 12 Apr 2013
Answers:  1 Views:  471
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Dec 2013

Welcome and thanks for posting your query to HCM.

It appears from your problem that you are suffering from "cellulitis" with lot of swelling (edema) over the affected area.
Cellulitis is really a bad condition requiring immediate antibiotic course with proper care of the area.
If edema is on higher side then the superficial skin becomes dead. Once the part is healing then this superficial skin starts peeling off. So one thing to mention is that drying and peeling of skin is not a serious issue. It may also be because of the medication applied locally over the affected part.
Meanwhile do not try to pull the dry peeling skin.

Now for the second part of query that still fluid like water is coming out from the area- it need special attention. If the it is only watery then keep a strict watch over the area. IF it is reducing day by day then it is good sign. If the oozing is on higher side or if the watery fluid is turning into pus like discharge the special attention is needed and immediately meet your treating doctor.

Hope these informations are helpful.

"Wish you good health"

Dr Sanjay Kumar Kanodia
MD (Dermatology & STDs)
Answered: Tue, 18 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor